Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 169, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2008, 7:56 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2008, 7:56 PM EDT (23:56 UTC)
- Expired
- Jul 20, 2008, 8:36 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 8:05 PM EDT | TSTM WND DMG | Stoddard, NH | TREES DOWN ON ROUTE 123 AND ROUTE 9 IN SOUTH STODDARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 202356
SVRBOX
NHC005-011-210045-
/O.NEW.KBOX.SV.W.0169.080720T2356Z-080721T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF KEENE...
NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 845 PM EDT
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SULLIVAN...OR
NEAR KEENE...AND MOVING EAST AT 41 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STODDARD...HARRISVILLE AND 7 MILES NORTH OF DUBLIN BY 805 PM EDT...
HANCOCK BY 810 PM EDT...
WINDSOR AND BENNINGTON BY 815 PM EDT...
DEERING...HILLSBOROUGH AND 7 MILES NORTH OF GREENFIELD BY 820 PM
EDT...
6 MILES NORTH OF FRANCESTOWN BY 825 PM EDT...
LAT...LON 4317 7238 4319 7217 4317 7215 4314 7216
4313 7206 4320 7202 4320 7190 4313 7185
4313 7178 4294 7177 4286 7251
TIME...MOT...LOC 2356Z 257DEG 36KT 4300 7221
$$
FRANK1 follow-up statement
000
WWUS51 KBOX 210036
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT SUN JUL 20 2008
NHC005-011-210045-
/O.CAN.KBOX.SV.W.0169.000000T0000Z-080721T0045Z/
CHESHIRE NH-HILLSBOROUGH NH-
835 PM EDT SUN JUL 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HILLSBOROUGH AND
NORTHERN CHESHIRE COUNTIES IS CANCELLED...
THE NEW WARNING ISSUED FOR CHESHIRE AND PARTS OF WESTERN
MASSACHUSETTS SUPERSEDES.
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE MOVING THROUGH
NORTHERN HILLSBOROUGH COUNTY THROUGH 9 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4317 7238 4319 7217 4317 7215 4314 7216
4313 7206 4320 7202 4320 7190 4313 7185
4313 7178 4294 7177 4286 7251
TIME...MOT...LOC 0035Z 257DEG 36KT 4309 7169
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:08 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 20, 4:08 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT SUN JUL 20 2008
.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY ALONG WITH THE CHANCE OF A FEW
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DIURNAL
SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD EARLY THIS
WEEK. TEMPERATURES WILL BEGIN TO FALL BACK TO SEASONABLE NORMS
TOWARDS THE MIDDLE OF THE WEEK ALONG WITH SOME LOWER HUMIDITY LATE I
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE POTENTIAL FOR A FEW MORE SEVERE THUNDERSTORMS CONTINUES THROUGH
THE EVENING ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE
ACTIVITY IS HIT AND MISS ACROSS THE REGION. HOWEVER...MEAN LAYER
CAPES IN THE 1000 TO 1500 J/KG WITH 0 TO 6 KM SHEAR VALUES IN THE 30
TO 40 KNOT RANGE WILL ALLOW FOR THE POTENTIAL FOR A FEW MORE SEVERE
THUNDERSTORMS ACROSS THE REGION. THE MAIN THREAT WILL BE DAMAGING
STRAIGHT LINE WIND GUSTS ALONG WITH HEAVY RAIN.
ONCE WE GET INTO THE LATE EVENING AND OVERNIGHT HOURS...THE MAIN
CONCERN WILL BE THE HEAVY RAIN POTENTIAL ACROSS WESTERN MA/NORTHWEST
MA AND SOUTHERN NH. THE MODELS HAVE 1 TO 2 INCHES OF RAIN LATE
TONIGHT INTO MONDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THE
POTENTIAL EXISTS FOR URBAN AND STREET FLOODING AND WILL ISSUE A
FLOOD ADVISORY ACROSS THIS REGION. WE EXPECT HEAVY SHOWERS WITH
EMBEDDED THUNDERSTORMS ACROSS THE REGION. ITS ALSO NOT OUT OF THE
QUESTION THAT WE MAY HAVE AN ISOLATED SEVERE THUNDERSTORM OR TWO
OVERNIGHT WITH DECENT INSTABILITY AND GOOD JET DYNAMICS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AREAS OF SHOWERS/EMBEDDED THUNDERSTORMS SHOULD EXIST THE EASTERN
SECTIONS DURING THE MORNING. OTHERWISE...WE MAY DRY OUT FOR A GOOD
CHUNK OF THE DAY. THE POTENTIAL FOR ADDITIONAL
SHOWERS/THUNDERSTORMS CONTINUES DURING THE AFTERNOON BUT THIS WILL
DEPEND ON THE AMOUNT OF THE MID LEVEL DRYING WE RECEIVE. THIS
REMAINS UNCERTAIN AND WILL HAVE TO LOOK AT THIS FURTHER. THE BEST
CHANCE FOR RE-DEVELOPMENT WILL BE ACROSS OUR EASTERN ZONES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LONG TERM FORECAST GENERALLY FOR TEMPERATURES TO BEGIN FALLING BACK
TO SEASONAL NORMS AFTER THIS WEEKEND AND FOR DIURNAL SHOWERS AND
THUNDERSTORMS TO CONTINUE. WITH QUITE A BIT OF SPREAD CONTINUING
AMONGST THE MODELS...CHOSE TO GO WITH HPC GUIDANCE FOR THE GRIDDED
FORECAST.
SEVERAL FEATURES MAY IMPACT THE FORECAST OVER THE NEXT WEEK.
HOWEVER...LOW CONFIDENCE IN ALL OF THEM GIVEN THE LACK OF AGREEMENT
IN THE MODEL GUIDANCE. ONE OF THOSE FEATURES IS TROPICAL STORM
CRISTOBAL...CONTINUING TO CIRCULATE OFF THE COAST OF THE CAROLINAS.
OFFICIAL FORECAST TRACK FROM NHC CONTINUES TO HAVE CRISTOBAL PASS
WELL TO THE SOUTHEAST OF NANTUCKET. THIS TRACK WOULD HAVE LITTLE TO
NO IMPACT ON SOUTHERN NEW ENGLAND. WE WILL BE KEEPING A CLOSE EYE
ON THIS TROPICAL ACTIVITY IN CASE OF ANY CHANGES.
THE NEXT FEATURE THAT COULD AFFECT THE WEATHER IS THE COMBINATION OF
AN UPPER LEVEL TROUGH...A WEAK COLD FRONT...AND A STRONG JET THAT
MOVE THROUGH SOUTHERN NEW ENGLAND SOMETIME BETWEEN TUESDAY AND
WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR A HEAVY RAIN EVENT
WEDNESDAY AS THESE FEATURES COME TOGETHER. BOTH THE 20/00Z ECMWF
AND THE 20/12Z NAM HAVE TWO TO THREE INCHES OF RAIN FALLING ACROSS
PORTIONS OF SOUTHERN NEW ENGLAND WEDNESDAY. THE 20/12Z GFS KEEPS
THE HIGHER RAINFALL AMOUNTS TO THE WEST. WHETHER THE BULK OF THE
PRECIP STAYS TO THE WEST OR NOT...SHOWERS AND THUNDERSTORMS ARE
LIKELY AS THE COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
TONIGHT AND MONDAY...
MVFR/IFR CONDITIONS IN SCATTERED SHOWERS/THUNDERSTORMS. SOME OF
THE STORMS THIS EVENING MAY CONTAIN GUSTY WINDS TO 40 KNOTS ALONG
AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THERE WILL ALSO BE
TIMES OF VFR ACROSS THE REGION WITH THE EXCEPTION BEING THE
CAPE/ISLANDS WHERE LOW CLOUDS WILL COVER THE REGION MOST OF THE TIME.
ACROSS THE REST OF THE REGION...MARGINAL MVFR/VFR CONDITIONS IN HAZE
SHOULD CONTINUE INTO THE AFTERNOON. SCATTERED STRONG THUNDERSTORMS
WITH THE POTENTIAL FOR 40 KNOT WIND GUSTS ARE EXPECTED MAINLY NORTH
OF THE MA TURNPIKE AFTER 18Z OR 19Z THIS AFTERNOON INTO THE
EVENING.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MAINLY VFR...WITH CONDITIONS DETERIORATING TO MVFR IN SCATTERED
SHOWERS AND THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
TONIGHT AND MONDAY...
SCA SEAS CONTINUE FOR MARGINAL 5 TO 6 FOOT SEAS THROUGH MONDAY
ACROSS OUR SOUTHERN OUTER-WATERS ON SOUTHWEST SWELL. A FEW STRONG
THUNDERSTORMS WILL IMPACT THE WATERS LATE THIS
AFTERNOON/EVENING...MAINLY ACROSS THE WATERS NORTH OF PLYMOUTH.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT AND TUESDAY...WHILE CURRENT FORECASTS INDICATE
TROPICAL STORM CRISTOBAL WILL TRAVEL WELL TO THE SOUTHEAST OF
NANTUCKET...WINDS AND SWELL FROM THIS TROPICAL STORM WILL AFFECT THE
SOUTHERN NEW ENGLAND COASTAL WATERS WITH SMALL CRAFT CONDITIONS IN
SEAS IF NOT ALSO IN WINDS LIKELY. IN ADDITION...SHOWERS AND
THUNDERSTORMS MAY AFFECT THE COASTAL WATERS...ESPECIALLY IN THE LATE
AFTERNOONS AND EVENINGS.
TUESDAY AFTERNOON THROUGH FRIDAY...AS TROPICAL STORM CRISTOBAL
MOVES AWAY FROM SOUTHERN NEW ENGLAND...WINDS AND SEAS WILL BEGIN TO
DECREASE. LINGERING SMALL CRAFT CONDITIONS ARE POSSIBLE THROUGH
TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY AFFECT THE
COASTAL WATERS...ESPECIALLY IN THE LATE AFTERNOONS AND EVENINGS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EDT TUESDAY
FOR ANZ254-255.
&&
SYNOPSIS...RLG/THOMPSON
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...FRANK/RLG
MARINE...FRANK/RLGHazardous weather outlook, Jul 20, 7:48 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 748 PM EDT SUN JUL 20 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-220000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 748 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>019-RIZ003>005-220000- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 748 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-250-254-255-220000- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 748 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...WITH THE GREATEST RISK FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-220000- BOSTON HARBOR- 748 PM EDT SUN JUL 20 2008 ...SEVERE THUNDERSTORM WATCH 709 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE SOUTHEAST UNITED STATES COAST...IS EXPECTED TO PASS SOUTHEAST OF THE 40N/70W BENCHMARK MONDAY NIGHT. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-220000- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 748 PM EDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF RIP CURRENTS MONDAY ALONG SOUTH FACING BEACHES OF THE SOUTH COAST AND ISLANDS. SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATEST MONDAY. STORMS MONDAY WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN... POSSIBLY YIELDING POOR DRAINAGE AND URBAN TYPE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 6:10 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT SUN JUL 20 2008 MAZ003-004-NHZ011-202245- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 610 PM EDT SUN JUL 20 2008 AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER WENDELL...OR ABOUT 11 MILES EAST OF GREENFIELD...MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...ATHOL AND ORANGE BY 620 PM EDT... ROYALSTON BY 630 PM EDT...WINCHENDON BY 650 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. FRANK
Local storm report, Jul 20, 6:11 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
611 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0310 PM TSTM WND DMG WALTHAM 42.39N 71.24W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON LICOLN TERRACE
0310 PM TSTM WND DMG WALTHAM 42.39N 71.24W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TRANSFORMER BLOWN OFF POLE ON HAMMOND STREET
0319 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STATE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING.
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0342 PM MARINE TSTM WIND 3 E BOSTON 42.32N 71.01W
07/20/2008 E0.00 MPH ANZ230 MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0346 PM MARINE TSTM WIND 1 N HULL 42.31N 70.90W
07/20/2008 M44.00 MPH ANZ230 MA MESONET
WEATHER FLOW DATA
0359 PM LIGHTNING HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
*** 1 INJ *** LIGHTNING STRUCK RESTAURANT
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET. LAZELL STREET CLOSED.
0415 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/20/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON SEVERAL STREETS
0444 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BRIDGE STREET
0506 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/20/2008 WORCESTER MA FIRE DEPT/RESCUE
SEVERAL LARGE TREE LIMBS DOWN
0507 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/20/2008 WORCESTER MA AMATEUR RADIO
TREE DOWN ON EDGELL STREET
0517 PM LIGHTNING BEDFORD 42.48N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
CAR STRUCK BY LIGHTNING ON TOUTE 3 NORTH
&&
HFRANKLocal storm report, Jul 20, 6:20 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT SUN JUL 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG WESTON 42.37N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
LARGE LIMBS DOWN.
0310 PM TSTM WND DMG WALTHAM 42.39N 71.24W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON LICOLN TERRACE
0310 PM TSTM WND DMG WALTHAM 42.39N 71.24W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TRANSFORMER BLOWN OFF POLE ON HAMMOND STREET
0319 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN WITH POWER OUTAGES ON CHAPLIN ROAD.
0325 PM LIGHTNING BOSTON 42.32N 71.07W
07/20/2008 SUFFOLK MA EMERGENCY MNGR
*** 7 INJ *** LIGHTNING STRIKE REPORTED AT FRANKLIN FIELD
ON TALBOT STREET. STATE POLICE REPORTED 5 TO 7 INJURED BY
LIGHTNING.
0329 PM TSTM WND DMG MILTON 42.24N 71.08W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN
0329 PM TSTM WND DMG CHELSEA 42.40N 71.03W
07/20/2008 SUFFOLK MA AMATEUR RADIO
WIRES DOWN ON JONES AVE
0342 PM MARINE TSTM WIND 2 SE WINTHROP 42.36N 70.95W
07/20/2008 M45.00 MPH ANZ230 MA MESONET
AT DEER ISLAND WEATHER FLOW SITE.
0342 PM MARINE TSTM WIND 3 E BOSTON 42.32N 71.01W
07/20/2008 E0.00 MPH ANZ230 MA AMATEUR RADIO
SEVERAL BOATS IN DISTRESS IN BOSTON HARBOR
0346 PM MARINE TSTM WIND 1 N HULL 42.31N 70.90W
07/20/2008 M44.00 MPH ANZ230 MA MESONET
WEATHER FLOW DATA
0359 PM LIGHTNING HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
*** 1 INJ *** LIGHTNING STRUCK RESTAURANT
0359 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/20/2008 PLYMOUTH MA AMATEUR RADIO
POWER LINES DOWN ON LAZELL STREET. LAZELL STREET CLOSED.
0415 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/20/2008 HARTFORD CT AMATEUR RADIO
TREES DOWN ON WIRES ON SEVERAL STREETS
0444 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
07/20/2008 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BRIDGE STREET
0506 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/20/2008 WORCESTER MA FIRE DEPT/RESCUE
SEVERAL LARGE TREE LIMBS DOWN
0507 PM TSTM WND DMG GARDNER 42.58N 71.99W
07/20/2008 WORCESTER MA AMATEUR RADIO
TREE DOWN ON EDGELL STREET
0515 PM TSTM WND DMG ASHBURNHAM 42.63N 71.90W
07/20/2008 WORCESTER MA AMATEUR RADIO
TREES DOWN...ONE BLOCKING A ROAD.
0517 PM LIGHTNING BEDFORD 42.48N 71.27W
07/20/2008 MIDDLESEX MA AMATEUR RADIO
CAR STRUCK BY LIGHTNING ON TOUTE 3 NORTH
&&
RLGSpecial weather statement, Jul 20, 6:35 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 635 PM EDT SUN JUL 20 2008 MAZ003-004-NHZ011-015-202315- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 635 PM EDT SUN JUL 20 2008 AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER TROY...OR ABOUT 7 MILES WEST OF JAFFREY...MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...MARLBOROUGH BY 640 PM EDT...DUBLIN AND HARRISVILLE BY 650 PM EDT...HANCOCK AND BENNINGTON BY 700 PM EDT...ANTRIM AND WINDSOR BY 710 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Special weather statement, Jul 20, 6:44 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 644 PM EDT SUN JUL 20 2008 MAZ008>011-202330- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 644 PM EDT SUN JUL 20 2008 AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER HUNTINGTON...OR ABOUT 11 MILES SOUTHWEST OF NORTHAMPTON... MOVING NORTHEAST AT 39 MPH. THE THUNDERSTORM WILL BE NEAR...WESTHAMPTON AND CHESTERFIELD BY 650 PM EDT...WILLIAMSBURG AND GOSHEN BY 700 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FRANK
Special weather statement, Jul 20, 7:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 723 PM EDT SUN JUL 20 2008 MAZ003-004-008-010-011-210015- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- 723 PM EDT SUN JUL 20 2008 AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER HADLEY...OR ABOUT 3 MILES NORTHEAST OF NORTHAMPTON...MOVING NORTHEAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...AMHERST AND 7 MILES SOUTHEAST OF SUNDERLAND BY 730 PM EDT...PELHAM AND SHUTESBURY BY 740 PM EDT...NEW SALEM AND 8 MILES SOUTHEAST OF WENDELL BY 750 PM EDT...PETERSHAM AND 9 MILES SOUTHEAST OF ORANGE BY 800 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:21 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 13 hr |
| Jul 20, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 30 min |
| Jul 20, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 48 min |
| Jul 20, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 31 min |
| Jul 20, 5:25 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 20 min |
| Jul 20, 7:14 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 46 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.